Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 3, NWS Lubbock, TX

June 26, 20074 counties in Texas

NWS Lubbock, TX issued this high wind warning at Jun 26, 2007, 11:32 PM CDT for 4 counties in Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 11:32 PM CDT (04:32 UTC)
Expired
Jun 27, 2007, 1:00 AM CDT
In force
88 min
Issued by
NWS Lubbock, TX

Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 270432
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 PM CDT TUE JUN 26 2007

TXZ034-035-040-041-270600-
/O.NEW.KLUB.HW.W.0003.070627T0432Z-070627T0600Z/
HOCKLEY-LUBBOCK-TERRY-LYNN-
INCLUDING THE CITIES OF...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...BROWNFIELD...TAHOKA...ODONNELL
1132 PM CDT TUE JUN 26 2007

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

STRONG NORTHERLY WINDS ON THE BACK-SIDE OF A LARGE SEVERE
THUNDERSTORM COMPLEX WILL CONTINUE UNTIL EARLY WEDNESDAY MORNING
OVER PORTIONS OF THE SOUTHERN AND CENTRAL SOUTH PLAINS. WATCH FOR
SUSTAINED NORTHERLY WINDS FROM 35 TO 45 MPH WITH GUSTS FROM 55 TO
65 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 26, 3:23 PM CDT, 8 hours 9 minutes earlier.

Area forecast discussion, Jun 26, 3:23 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CDT TUE JUN 26 2007

.SHORT TERM...
CONVERGENCE AXIS HAS INITIATED THUNDERSTORMS ACROSS THE NORTHERN
PANHANDLE WITH SATELLITE SUGGESTING ADDITIONAL DEVELOPMENT FURTHER
SOUTH INTO THE NRN FCST AREA NOT OUT OF THE QUESTION. ALSO SEEING
THE COLD FRONT BEGINNING TO INITIATE STORMS ACROSS NERN NEW MEXICO
AND THEN FURTHER DEVELOPMENT SWD ALONG THE ROCKIES OF NRN NEW
MEXICO. EXPECT FURTHER DEVELOPMENT...LIKELY INTO SOME FORM OF
COMPLEX...WHICH WILL MOVE SSEWD INTO THE FCST AREA. SOME SEVERE
THREAT THROUGH SUNSET WITH WIND AND MARGINALLY SEVERE HAIL THE
PRIMARY THREATS. HIGH CHANCE INTO LIKELY CATEGORY POPS LOOK GOOD
ATTM WITH SOME REFINEMENT POSSIBLE LATER THIS EVENING.

EXPECT MOST OF THE ACTION TO BE OUT OF THE FCST AREA BY 12Z WITH THE
PASSAGE OF THE COLD FRONT NOT MUCH LATER. UPPER LEVEL SHEAR AXIS
WILL REMAIN JUST TO THE EAST OF THE FCST AREA. WITH SOME LOW LEVEL
STABILIZATION WEDNESDAY AND BETTER LOW LEVEL FOCUS AND UPPER LEVEL
SUPPORT LIKELY OUT OF THE AREA WEDNESDAY IT LOOKS LIKE PRECIP WILL
BE LESS LIKELY...BUT NOT COMPLETELY OUT OF THE QUESTION. WILL
MAINTAIN SLIGHT CHANCE TO CHANCE POPS FAVORING ERN AND SRN ZONES
GIVEN EXPECTED PLACEMENT OF THE AFOREMENTIONED FEATURES.

HIGHS WEDNESDAY ARE A BIT TRICKY WITH THE FRONTAL PASSAGE AND
POTENTIAL FOR SIGNIFICANT VARIATIONS IN CLOUD COVER. GUIDANCE IS
FAIRLY CLUSTERED TOGETHER BUT WITH THESE FACTORS FAVOR SLIGHTLY
COOLER MET GUIDANCE.

.LONG TERM...
WITH THE COLD FRONT TO THE SOUTH AND THE UPPER LOW/SHEAR AXIS TO THE
EAST OF THE AREA WED NIGHT PRECIP CHCS LOOK LOW...BUT NOT
ZERO...WITH BEST CHCS IN PROXIMITY TO SHEAR AXIS IN THE SE ZONES.
THEN THE MAIN FACTOR FOR OUR FCST THU INTO THE WEEKEND WILL BE THE
POSITION OF THE SHEAR AXIS. UNFORTUNATELY THE MORNING GUIDANCE HAS
NOT INCREASED CONFIDENCE WITH THIS FEATURE. THE 12Z GFS RUN KEEPS
THE AXIS AND MAJORITY PRECIP TO THE EAST OF THE FA WHILE THE NAM AND
GFS ENSEMBLE MEAN IS FURTHER WEST ALONG WITH HIGHER PRECIP
CHCS...ESPECIALLY FOR THE ROLLING PLAINS. MEANWHILE...GUIDANCE IS IN
GOOD AGREEMENT THAT THE UPPER RIDGE ACROSS THE DESERT SW WILL EXPAND
NE AND EVENTUALLY ENCOMPASS A LARGE PORTION OF THE ROCKIES AND HIGH
PLAINS...CENTERED ROUGHLY OVER THE 4-CORNERS REGION. SO...OUR AREA
SHOULD BE LOCATED IN THE TRANSITION ZONE BETWEEN THE HOT/DRY WX
ASSOCIATED WITH THE UPPER HIGH AND THE COOLER/WET WX WITH THE
WEAKENING UPPER LOW. ANY SUBTLE CHANGES IN EAST/WEST POSITION WILL
BE KEY. AT THIS POINT...MINIMAL CHANGES WILL BE MADE TO THE FCST AS
IT ALREADY INDICATES BETTER PRECIP CHCS ACROSS THE ROLLING
PLAINS...DECREASING FURTHER WEST. ALTHOUGH THE UPSLOPE FLOW MAY
INITIATE AFTN TSTM ACTIVITY IN THE NM MTNS...NORTHERLY STEERING FLOW
SHOULD KEEP IT TO OUR WEST.

THE SHEAR AXIS SHOULD CONTINUE TO WEAKEN WITH TIME AND THUS
GRADUALLY DECREASING POPS APPEAR WARRANTED BY THE WEEKEND. TEMPS
SHOULD RANGE FROM SLIGHTLY BELOW NORMAL ACROSS THE ROLLING PLAINS
WITH THE GREATER MOISTURE AND CLOUD COVER TO PERHAPS SLIGHTLY ABOVE
NORMAL NEAR THE NM BORDER.

FOR EARLY NEXT WEEK...GFS AND ECMWF INDICATE GRADUALLY LOWERING
HEIGHTS UNDERNEATH THE RIDGE...ACROSS SRN TX/NRN NM. WHETHER OR NOT
THIS IS A REMNANT OF THE OLD UPPER LOW...THIS WEAKNESS SHOULD
ENHANCE THE MOIST EASTERLY FLOW AND PUT A BIT OF DOWNWARD PRESSURE
ON HIGH TEMPS...AND IT MAY GET CLOSE ENOUGH TO THE SRN/SE ZONES TO
INCREASE POPS THAT AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  84  64  87  61 /  60  20  20  20  20
TULIA         64  83  63  84  63 /  60  30  20  20  20
PLAINVIEW     66  84  64  84  64 /  60  30  30  20  20
LEVELLAND     67  85  64  85  64 /  50  30  30  20  20
LUBBOCK       67  84  65  86  67 /  60  30  30  20  20
BROWNFIELD    68  85  65  86  66 /  50  30  30  30  20
CHILDRESS     66  84  67  86  68 /  50  40  30  30  30
SPUR          69  86  67  86  68 /  60  40  40  30  30
ASPERMONT     68  85  70  86  70 /  50  50  40  40  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/33
Hazardous weather outlook, Jun 26, 12:17 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1217 PM CDT TUE JUN 26 2007

TXZ021>044-271730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1217 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON
AND EARLY THIS EVENING ACROSS THE HIGH PLAINS OF EASTERN NEW
MEXICO AND THE WESTERN TEXAS PANHANDLE. THESE STORMS COULD
ORGANIZE INTO A CONVECTIVE SYSTEM AND MOVE SOUTHEAST INTO THE
EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS REGION. THUS THERE IS
A SMALL RISK FOR SEVERE WIND GUSTS OR MARGINALLY SEVERE HAIL
DURING THE EVENING HOURS PRIMARILY NORTH AND WEST OF A LEVELLAND
TO TULIA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY MOIST ATMOSPHERE WILL REMAIN OVER WEST TEXAS THROUGH THE
WEEK. THIS MAY LEAD TO LOCALLY HEAVY RAINFALL WHICH WOULD CAUSE
FLOODING OF LOW LYING AREAS AND SIGNIFICANT PONDING OF WATER ON
ROADWAYS. THE MOST FAVORED REGION FOR HEAVY RAIN WILL SHIFT FROM
THE ENTIRE OUTLOOK AREA WEDNESDAY TO LOCATIONS OFF THE CAPROCK
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH
SPOTTER NETWORKS AND EMERGENCY MANAGEMENT OFFICIALS WILL WANT TO
STAY ABREAST OF ANY CHANGES IN THE EXPECTED EVOLUTION OF
THUNDERSTORMS IN AND NEAR THE AREA THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 26, 8:21 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
821 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             MULESHOE                34.23N 102.73W
06/26/2007  M0.75 INCH       BAILEY             TX   LAW ENFORCEMENT

            PENNY SIZED HAIL SOUTH SIDE OF MULESHOE AT 809 PM

&&

GJE
Local storm report, Jun 26, 8:40 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             MULESHOE                34.23N 102.73W
06/26/2007  E1.25 INCH       BAILEY             TX   LAW ENFORCEMENT

            PEA TO HALF DOLLAR SIZED HAIL COVERING HWY 84 NORTHWEST
            OF TOWN. HWY 84 UNDERWATER IN THE SAME AREA AND WATER
            HALF WAY UP TO THE TIRES OF POLICE VEHICLES IN THE CITY

&&

GJE
Special weather statement, Jun 26, 9:06 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT TUE JUN 26 2007

TXZ033>035-270300-
LUBBOCK TX-HOCKLEY TX-COCHRAN TX-
906 PM CDT TUE JUN 26 2007

...LINE OF STRONG THUNDERSTORMS ACROSS COCHRAN...HOCKLEY AND LUBBOCK
COUNTIES...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
NORTHWEST OF MORTON TO NEAR SHALLOWATER TO 15 MILES NORTH OF IDALOU...
MOVING SOUTH AT 25 MPH.

BRIEF...STRONG WIND GUSTS NEAR 45 MPH AND LOCALLY HEAVY RAIN ARE
POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF
THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Local storm report, Jun 26, 10:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1015 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     3 N PLAINS              33.23N 102.83W
06/26/2007  M62 MPH          YOAKUM             TX   MESONET

&&

SGE
Local storm report, Jun 26, 10:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     2 S BROWNFIELD          33.15N 102.27W
06/26/2007  M62 MPH          TERRY              TX   MESONET

            PUBLIC REPORTED ESTIMATED GUSTS OF 50 60 MPH AT 1018 PM

&&

SGE
Local storm report, Jun 26, 10:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1051 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     DENVER CITY             32.97N 102.83W
06/26/2007  E70 MPH          YOAKUM             TX   LAW ENFORCEMENT

            POWER POLES SNAPPED IN DENVER CITY. WIND GUSTS LASTED
            FROM 10 PM TO 1015 PM.

&&

SGE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:46 PM CDTSevere Thunderstorm WarningLUBBailey59 min
Jun 26, 10:09 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum66 min
Jun 26, 10:39 PM CDTSevere Thunderstorm WarningLUBLynn51 min

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.